Virginia, 2008

Excessive Heat in Virginia, June 8, 2008

June 8, 2008 · NWS LWX · 1 event in 1 county or zone

A strong ridge of high pressure set up across the eastern United States for several days in early to mid June. High temperatures reached into the mid to upper 90s across northern Virginia on June 8.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong ridge of high pressure set up across the eastern United States for several days in early to mid June. High temperatures reached into the mid to upper 90s across northern Virginia on June 8. This combined with dew points in the lower 70s allowed heat index values to reach near 105. One heat related fatality in Alexandria was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 8, 8:57 AM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 8, 8:57 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
957 AM EDT SUN JUN 8 2008

.SYNOPSIS...
HIGH PRESSURE OVER THE EASTERN U.S. WILL DOMINATE THE REGION THE
THROUGH THE EARLY WORK WEEK. HOT AND HUMID CONDITIONS WILL
PREVAIL THROUGH TUESDAY. THE HIGH WILL DRIFT EAST DURING THE
BEGINNING OF THE WEEK. THE CHANCES OF THUNDERSTORMS INCREASES ON
TUESDAY WITH THE APPROACH OF A COOL FRONT. TEMPERATURES WILL
RETURN CLOSER TO NORMAL BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT ANALYSIS SHOWS HIGH PRESSURE OVER THE SOUTHEASTERN
CONUS/WESTERN ATLANTIC ALONG WITH A STRONG MID-LEVEL RIDGE CENTERED
OVER NORTH CAROLINA THAT POKES UP INTO OUR CWA. A PRESSURE TROUGH
DOES REMAIN OVER THE CENTRAL PORTION OF THE CWA THIS MORNING. 12Z
KIAD SOUNDING SHOWS LOW-LEVEL TEMPERATURES VERY CLOSE TO SATURDAYS.

A WESTERLY FLOW AROUND HIGH PRESSURE TO OUR SOUTH WILL CONTINUE TO
PUMP HOT AND HUMID AIR INTO THE REGION TODAY. WITH A DEEP BOUNDARY
LAYER AND LOW-LEVEL TEMPERATURES SIMILAR TO SATURDAYS, MAX TEMPS
THIS AFTERNOON WILL BE CLOSE TO SATURDAYS WITH MID TO UPPER 90S
ACROSS MOST LOCATIONS...BUT A BIT COOLER ACROSS THE POTOMAC
HIGHLANDS AND RIGHT ALONG THE CHESAPEAKE BAY. WITH DEWPOINTS IN THE
UPPER 60S/LOW 70S THIS WILL CAUSE APPARENT TEMPS TO MAX OUT AROUND
105 DEGREES ACROSS MOST LOCATIONS EAST OF HIGHLANDS. WILL CONTINUE
HEAT ADVISORY FOR EXTREME EASTERN WEST VIRGINIA AS WELL AS NORTHERN
AND CENTRAL VIRGINIA...MOST OF MARYLAND AND ALSO THE CITIES OF
WASHINGTON AND BALTIMORE.

ANOTHER CONCERN FOR TODAY IS CONVECTION. MID-LEVEL CAPPING INVERSION
REMAINS STRONG JUST LIKE IT HAS BEEN THE PAST SEVERAL DAYS AND SHEAR
PROFILES REMAIN WEAK. HOWEVER...INSTABILITY CONTINUES TO BE QUITE
IMPRESSIVE WITH NAM/GFS BUFKIT INDICATING 1500-2000 J/KG OF MLCAPE
ACROSS MOST OF THE REGION. MID-LEVEL TEMPS/500MB HEIGHTS REMAIN
SIMILAR TO SATURDAYS...IF ANYTHING MID-LEVEL TEMPS MAY HAVE COOLED
A COUPLE DEGREES. WILL CONTINUE TO SIDE TOWARDS THE LOCAL WRF/NAM
GUIDANCE WHICH DOES SHOW SOME CONVERGENCE ALONG THE PRESSURE TROUGH
OVER CENTRAL VIRGINIA. THIS IS THE MOST LIKELY PLACE WHERE
CONVECTION WOULD INITIATE THIS AFTERNOON. IF ENOUGH CONVECTION
DEVELOPS THEN IT WILL BE ABLE TO PROPAGATE EASTWARD TOWARDS
WASHINGTON DC AS WELL AS THE TIDAL POTOMAC AND CHESAPEAKE BAY
LATE THIS AFTERNOON. DESPITE WEAK SHEAR VALUES...GIVEN THE
INSTABILITY ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS/LARGE HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THUNDERSTORMS THAT FORM THIS AFTERNOON WILL MOVE ACROSS CENTRAL VA
AND MARYLAND THROUGH THE POTOMAC/BAY BEFORE DISSIPATING THIS
EVENING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FOR MON...AFTER LOOKING AT MODEL SUITE OF GUIDANCE...MADE ADJUSTMENTS
TO DEW POINTS AND TEMPS THAT AFFECT HEAT INDEX VALUES. DECIDED THAT
FOR THIS PACKAGE...WILL DROP THE EXCESSIVE HEAT WATCH FOR MON AS
AM CONFIDENT THAT WE WILL NOT MEET THE HEAT WARNING CRITERIA MONDAY.
IN ITS PLACE...WILL ISSUE A HEAT ADVISORY THAT RUNS FROM 15Z MON
THROUGH 03Z TUE. 85H TEMPS OF +20C AND SFC MOISTURE VALUES ON
MONDAY WILL BE SIMILAR TO TODAY. WE ARE GOING WITH A HEAT ADVISORY
TODAY SO CONSISTENCY SUGGESTS GOING WITH THE ADVISORY FOR MONDAY.

UPPER LEVEL RIDGE IN PLACE ACROSS THE AREA ON MON...WILL KEEP AN
INVERSION ALOFT IN PLACE THAT WILL SUPPRESS CONVECTION MONDAY.
HOWEVER...FOR AREA WEST OF THE BLUE RIDGE ON MONDAY...STILL COULD
SEE A SLIGHT CHANCE OF AFTERNOON CONVECTION DUE TO LOCALIZED
TERRAIN EFFECTS.

ON TUE...UPPER LEVEL RIDGE BEGINS TO RELAX...AND HEIGHT FALLS
APPROACH FROM THE OHIO VALLEY. LATEST SPC DAY 3 OUTLOOK HAS THE
NORTHWESTERN 2/3RDS OF THE LWX CWA IN A SLIGHT RISK. THIS IS
REASONABLE GIVEN THE LARGE INSTABILITY...2000 TO 3000 J/KG CAPES
ALONG WITH INCREASINGLY FAVORABLE SHEAR ALOFT.

BUT UNTIL ANY PRECIP FIRES...TUE WILL BE ANOTHER HOT ONE...AND
CLOSE TO REACHING AGAIN HEAT ADVISORY CRITERIA. SOME UNCERTAINTY
EXISTS IN TEMPS...EVEN THOUGH 85H TEMPS ARE STILL IN THE +20C
RANGE THERE COULD BE MORE MID AND UPPER LEVEL CLOUDS SPILLING
ACROSS THE APPALACHIANS FROM UPSTREAM CONVECTIVE ACTIVITY. THIS
WOULD HELP KEEP TEMPS A TAD COOLER BY A FEW DEGREES WHEN COMPARED
TO MONDAYS TEMPS.

ON WED...FRONTAL PASSAGE AND FALLING 50H HEIGHTS WILL BRING
SLIGHTLY COOLER BUT STILL ABOVE AVERAGE TEMPS. AM NOT IMPRESSED
WITH PRECIP CHANCES WITH THE FRONT ON WED. GOOD DRYING AND WEAK
LAPSE RATES ALOFT SHOULD KEEP PRECIP CHANCES LOW ON WED. WILL KEEP
BEST CHANCES ACROSS THE SOUTHERN HALF OF THE CWA.

REST OF THE WEEK...HIGH PRESSURE BUILDS BEHIND THE FRONT...AND A
GENERAL COOLING TREND BACK TO MORE SEASONABLE TEMPERATURES. IT
SHOULD BE DRY THUR THROUGH THE FIRST PART OF THE WEEKEND UNDER
MOSTLY CLEAR TO PARTLY CLOUDY SKIES.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
FOG HAS DISSIPATED ACROSS THE TERMINALS AND VFR CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THIS MORNING INTO THIS AFTERNOON.
ISOLATED/SCATTERED T-STORMS CAN DEVELOP AGAIN THIS AFTERNOON. WILL
KEEP CB GROUP IN FORECAST TO INDICATE POSSIBILITY OF T-STORMS.

ON MONDAY...POSSIBLE MVFR VSBYS IN THE EARLY MORNING DUE TO FOG.
OTHERWISE VFR. CHANCE FOR AFTERNOON TSTMS ON TUE ASSOCIATED WITH
APPROACH OF A FRONT AND A LEE TROUGH. FRONT MOVES THROUGH EARLY
WED. THEN HIGH PRESSURE BUILDS LATER ON WED INTO THE END OF THE
WORK WEEK...EXPECTING MOSTLY VFR THROUGH THIS PERIOD.

&&

.MARINE...
GENERALLY QUIET ON THE WATERS...OUTSIDE OF THUNDERSTORMS. WILL HAVE
TO WATCH FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WHICH
COULD PRODUCE GUSTY WINDS AND PROMPT SPECIAL MARINE WARNINGS.

SOUTHERLY CHANNELING OF WINDS UP THE BAY MONDAY AND TUESDAY
AFTERNOON COULD APPROACH SMALL CRAFT ADVISORY CONDITIONS LATE IN
THE AFTERNOON AND EARLY EVENING EACH DAY...BUT SHOULD STAY
GENERALLY BELOW 15 KT. FRONT MOVES THROUGH EARLY ON WEDNESDAY. NOT
EXPECTING A NORTHERLY SURGE AT THIS TIME...BUT THERE COULD BE A
FEW HOURS OF SCA-LEVEL WIND GUSTS BEHIND THE FRONT WED MORNING.

REMINDER OF THE EXTENDED FOR THE MARINE WATERS...WED AFTERNOON
AND THUR SHOULD BE BELOW SCA FOR WINDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 11 PM EDT MONDAY FOR DCZ001.
MD...HEAT ADVISORY UNTIL 11 PM EDT MONDAY FOR MDZ003>007-009>011-
     013-014-016>018.
VA...HEAT ADVISORY UNTIL 11 PM EDT MONDAY FOR VAZ025>031-036>042-
     050>057.
WV...HEAT ADVISORY UNTIL 11 PM EDT MONDAY FOR WVZ051>053.
MARINE...NONE.

&&

SYNOPSIS...BPP/SMZ
NEAR TERM...BJL
SHORT TERM...BJL/BPP
LONG TERM...SMZ
AVIATION...BJL/BPP/SMZ
MARINE...BJL/BPP/SMZ
Hazardous weather outlook, Jun 8, 9:12 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1012 AM EDT SUN JUN 8 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1012 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT BEGINNING NOON TODAY. HEAT INDICES
WILL BE PEAK AROUND 105 DEGREES IN THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS. A FEW STORMS COULD BE STRONG AND CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY UNTIL 11 PM.
HEAT INDICES WILL AGAIN BE AROUND 105 DEGREES ON MONDAY.

HEAT INDICES ON TUESDAY WILL BE 100 TO 105 DEGREES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AS A COOL FRONT
APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1012 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT BEGINNING AT NOON TODAY FOR THE
SHENANDOAH VALLEY...PORTIONS OF THE POTOMAC HIGHLANDS AND AREAS
ALONG AND EAST OF THE BLUE RIDGE EXCEPT THE FAR WESTERN COUNTIES.
HEAT INDICES WILL PEAK NEAR 105 DEGREES DURING THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS IN AREAS MAINLY ALONG AND EAST OF THE BLUE RIDGE. A
FEW STORMS COULD BE STRONG AND CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM MONDAY FOR HEAT INDICES
APPROACHING 105 DEGREES.

HEAT INDICES ON TUESDAY WILL BE AROUND 100 DEGREES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AS A COOL FRONT
APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Local storm report, Jun 8, 11:07 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     6 NE HARRISONBURG       38.50N 78.80W
06/07/2008                   ROCKINGHAM         VA   EMERGENCY MNGR

            TREE DOWN AT MT VALLEY RD/FLOOK RD

0635 PM     TSTM WND DMG     4 E STONY POINT         38.11N 78.30W
06/07/2008                   ALBEMARLE          VA   EMERGENCY MNGR

            LARGE LIMB DOWN AT GORDENSVILLE RD AND WATKINS LN

0814 PM     TSTM WND DMG     JEFFERSONTON            38.64N 77.92W
06/07/2008                   CULPEPER           VA   EMERGENCY MNGR

            POWERLINES DOWN

1008 PM     TSTM WND DMG     1 SE ROSEVILLE          38.45N 77.49W
06/07/2008                   STAFFORD           VA   EMERGENCY MNGR

            TREE DOWN

1022 PM     TSTM WND DMG     4 SE AQUIA              38.44N 77.33W
06/07/2008                   STAFFORD           VA   EMERGENCY MNGR

            TREE DOWN

1025 PM     TSTM WND DMG     DUNKIRK                 38.72N 76.66W
06/07/2008                   CALVERT            MD   EMERGENCY MNGR

            NUMEROUS REPORTS OF DOWNED TREES. TREE ON HOUSE ON EMPIRE
            CT.

1050 PM     TSTM WND DMG     BENEDICT                38.51N 76.68W
06/07/2008                   CHARLES            MD   EMERGENCY MNGR

            TREE DOWN ON POWERLINES

1115 PM     TSTM WND DMG     COBB ISLAND             38.26N 76.84W
06/07/2008                   CHARLES            MD   EMERGENCY MNGR

            TREE DOWN ON NEALE SOUND DR

&&

ROGOWSKI
Local storm report, Jun 8, 11:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1209 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     6 NE HARRISONBURG       38.50N 78.80W
06/07/2008                   ROCKINGHAM         VA   EMERGENCY MNGR

            TREE DOWN AT MT VALLEY RD/FLOOK RD

0455 PM     HAIL             4 S ELKTON              38.36N 78.62W
06/07/2008  E0.88 INCH       ROCKINGHAM         VA   TRAINED SPOTTER

            NICKEL HAIL REPORTED BY SKYWARN SPOTTER IN SWIFT RUN.

0635 PM     TSTM WND DMG     4 E STONY POINT         38.11N 78.30W
06/07/2008                   ALBEMARLE          VA   EMERGENCY MNGR

            LARGE LIMB DOWN AT GORDENSVILLE RD AND WATKINS LN

0707 PM     HAIL             PURCELLVILLE            39.14N 77.71W
06/07/2008  E1.00 INCH       LOUDOUN            VA   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED AT RT 7 AND RT 287 IN
            PURCELLVILLE.

0720 PM     HAIL             2 N LEESBURG            39.13N 77.56W
06/07/2008  E0.75 INCH       LOUDOUN            VA   TRAINED SPOTTER

            PENNY SIZED HAIL IN RASPBERRY FALLS.

0725 PM     TSTM WND GST     IJAMSVILLE              39.36N 77.32W
06/07/2008  M58.00 MPH       FREDERICK          MD   MESONET

            AT URBANA HIGH SCHOOL PER AWS MESONET.

0740 PM     TSTM WND DMG     9 NNE WESTMINSTER       39.70N 76.94W
06/07/2008                   CARROLL            MD   UNKNOWN

            THREE TREES DOWNED BY STRONG TSTM WINDS.

0800 PM     TSTM WND DMG     CLARKSBURG              39.24N 77.28W
06/07/2008                   MONTGOMERY         MD   EMERGENCY MNGR

            TREES DOWN ALONG INTERSTATE 270.

0814 PM     TSTM WND DMG     JEFFERSONTON            38.64N 77.92W
06/07/2008                   CULPEPER           VA   EMERGENCY MNGR

            POWERLINES DOWN

0815 PM     TSTM WND DMG     COLUMBIA                39.17N 76.88W
06/07/2008                   HOWARD             MD   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0825 PM     TSTM WND DMG     SAVAGE                  39.14N 76.82W
06/07/2008                   HOWARD             MD   FIRE DEPT/RESCUE

            ROOF DAMAGE TO A HOUSE.

0825 PM     TSTM WND DMG     COLUMBIA                39.20N 76.86W
06/07/2008                   HOWARD             MD   FIRE DEPT/RESCUE

            WIRES DOWN.

0850 PM     TSTM WND DMG     1 NW CROWNSVILLE        39.03N 76.61W
06/07/2008                   ANNE ARUNDEL       MD   TRAINED SPOTTER

            TREES DOWN ON POWERLINES AT GENERALS HIGHWAY AND
            REVOLUTION WAY.

0850 PM     TSTM WND DMG     JARRETTSVILLE           39.60N 76.47W
06/07/2008                   HARFORD            MD   FIRE DEPT/RESCUE

            WIRES DOWN.

0907 PM     TSTM WND DMG     SEVERNA PARK            39.08N 76.57W
06/07/2008                   ANNE ARUNDEL       MD   TRAINED SPOTTER

            TREES DOWN IN SEVERNA PARK ALONG RT 2.

0919 PM     HAIL             1 SE HILLANDALE         39.01N 76.96W
06/07/2008  E1.00 INCH       PRINCE GEORGES     MD   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL.

0930 PM     TSTM WND DMG     KENTLAND                38.92N 76.88W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            WIRES DOWN.

0933 PM     TSTM WND DMG     CHILLUM                 38.96N 76.99W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            WIRES DOWN.

0936 PM     TSTM WND DMG     CHEVERLY                38.93N 76.91W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            WIRES DOWN.

0949 PM     TSTM WND DMG     RITCHIE                 38.87N 76.85W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            TREE BLEW DOWN ON HOUSE.

0953 PM     TSTM WND DMG     CLINTON                 38.76N 76.90W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            CONSTRUCTION TRAILER BLOWN OVER.

1006 PM     TSTM WND DMG     UPPER MARLBORO          38.82N 76.76W
06/07/2008                   PRINCE GEORGES     MD   EMERGENCY MNGR

            TREE BLOWN OVER AND FELL ON HOUSE.

1008 PM     TSTM WND DMG     1 SE ROSEVILLE          38.45N 77.49W
06/07/2008                   STAFFORD           VA   EMERGENCY MNGR

            TREE DOWN

1022 PM     TSTM WND DMG     4 SE AQUIA              38.44N 77.33W
06/07/2008                   STAFFORD           VA   EMERGENCY MNGR

            TREE DOWN

1025 PM     TSTM WND DMG     DUNKIRK                 38.72N 76.66W
06/07/2008                   CALVERT            MD   EMERGENCY MNGR

            NUMEROUS REPORTS OF DOWNED TREES. TREE ON HOUSE ON EMPIRE
            CT.

1025 PM     TSTM WND DMG     DUNKIRK                 38.72N 76.66W
06/07/2008                   CALVERT            MD   FIRE DEPT/RESCUE

            TREE DOWN INTO A HOUSE.

1025 PM     TSTM WND DMG     6 SSE DUNKIRK           38.64N 76.62W
06/07/2008                   CALVERT            MD   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN BETWEEN DUNKIRK AND
            HUNTINGTON.

1050 PM     TSTM WND DMG     BENEDICT                38.51N 76.68W
06/07/2008                   CHARLES            MD   EMERGENCY MNGR

            TREE DOWN ON POWERLINES

1115 PM     TSTM WND DMG     COBB ISLAND             38.26N 76.84W
06/07/2008                   CHARLES            MD   EMERGENCY MNGR

            TREE DOWN ON NEALE SOUND DR

1245 AM     TSTM WND DMG     VALLEY LEE              38.22N 76.56W
06/08/2008                   ST. MARYS          MD   LAW ENFORCEMENT

            TREE DOWN ON MEDLEYS NECK RD AT MULBERRY FIELDS RD.

&&

ROGOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Arlington

When
June 8, 1:00 PM EST to 8:00 PM EST
Where
Arlington forecast zone
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
38.855, -77.106 (the zone’s center; the record gives no point)

Alexandria Emergency Management and local newspapers reported that one person died from heat-related complications in Alexandria.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Arlington2008-06-0884UnknownDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105121.